MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-MF-025
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 25mm amplatzer multi-fenestrated septal occluder - cribriform was chosen for a patent foramen ovale (pfo) closure using a 9f amplatzer trevisio intravascular delivery system.The sizing of the device was determined by transesophageal echocardiogram (tee).The device was successfully implanted after stability test.On (b)(6) 2024, a transesophageal echocardiogram (tee) was performed and it was noted that the device was no longer at the intra atrial septum place.The device was found at the abdominal aorta level.The physician used a snare and alligator forceps to catch the device at the abdominal aorta level and it was possible to pull the device inside a 16f long introducer and it got removed.The patient was reported stable and discharged.
 
Additional Manufacturer Narrative
H6 - removed medical device problem code 2017 (improper or incorrect procedure or method) and added code 1494 (off-label use).An event of device deformity was reported.A returned device inspection could not be performed as the device was not returned for analysis.Information from the field indicated that snare and alligator forceps to catch the device at the abdominal aorta level and it was possible to pull the device inside a 16f long introducer and it got removed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported device deformity could not be conclusively determined.Use of the incorrect size delivery system, anatomical interference, and angulation or kink in the delivery system upon deployment are potential causes of the reported event.The reported improper or incorrect procedure or method was due to user did not exchange for a new device.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per the instructions for use, "embolized devices must be removed.Embolized devices should not be withdrawn through intracardiac structures unless they have been adequately collapsed within a sheath." this did not caused the reported event, the letter will not be sent.

Brand Name
AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21079976
Report Number2135147-2025-00117
Device Sequence Number20939477
Product Code MLV
UDI-Device Identifier00811806010298
UDI-Public(01)00811806010298(17)270930(10)8698432
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-MF-025
Device Lot Number8698432
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown